Here is My Question:
I am taking Tecfidera for MS and my rheumatologist wants me to start taking Prolia for my Osteoporosis. My concern is that one of the possible side effects of Tecfidera is developing PML and I heard that a possible side effect of Prolia is also developing PML. Obviously, I don’t want to be on two drugs with the same serious side effect. Are you aware of any cases of PML associated with people on Tecfidera and Prolia? Thank you.
I can find no evidence of linkage between Prolia (Denosumab) and PML in a PubMed search. The FDA adverse event reporting site lists cases of possible PML in a rare number of people on Prolia who were also taking medications known to be associated with the development of PML (e.g., Rituximab). This would not be considered a relevant relationship.
Revere P (Rip) Kinkel, MDProfessor of Neurosciences
Director of the Multiple Sclerosis Program
University of California San Diego
#Tecfidera #Prolia #PML #MS #multipleslcerosis
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.